# SDR CA051011004

- Difficulty date: September 29, 2005
- Submitted: November 1, 2005
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 10,079 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 3497 · Navigation System Wiring
- Part: Wire Harness
- Condition: Chafed
- Location: Navigation Sys
- Part time: 12,893 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE MODE C FUNCTION OF ENCODING ALTIMETER FAILED, AS WELL THERE WERE INTERMITTENT FAULTS OF THE RADAR ALTIMETER AND OTHER AVIONICS SYSTEMS.  DURING TROUBLESHOOTING, THE MAIN WIRE BUNDLE ATTACHED TO THE FORWARD FIREWALL/PRESSURE BULKHEAD BEHIND THE INSTRUMENT PANEL WAS FOUND TO BE CHAFED THROUGH BY THE COOLING/BLAST TUBE FOR THE KLN 90B GPS.  BOTH THE WIRE BUNDLE AND BLAST TUBE WERE WELL SECURED BUT IN THE AREA OF THE DAMAGE THERE WAS CONTACT BETWEEN THE TWO.  THE DAMAGED WIRING WAS REPAIRED AND SPIRAL WRAP WAS APPLIED TO THE WIRE BUNDLE TO PREVENT FURTHER DAMAGE BY THE COOLING HOSE.
